Share Facebook
Crohn's Disease Forum » General IBD Discussion » Fatigue and sickness - advice please


03-11-2014, 03:43 PM   #1
rdoggy
 
Join Date: Mar 2014
Fatigue and sickness - advice please

Hi there,
I have been diagnosed with Crohns colitis for a year now and am on pentasa.
I needed an iron infusion a few months ago which helped and since then all my bloods and other tests have been fine……


Unfortunately I keep getting the following symptoms off and on; I can go weeks and be fine and then suddenly these will hit.

Fatigue
Feeling very sick (but not like i will vomit)
weak
shaky
headaches
sometimes my pupils stay very dilated regardless of light

Sleeping doesn't really help much.
eating helps a bit while i am actually eating but as soon as i stop all bad again

Does anyone else suffer like this?
My gastro and IBD nurse have no ideas to help since all my tests are normal…

It is ruling my life and affecting my family life as when this happens i have no energy to play with my children and my patience is very low.

Please help…

Thanks
03-13-2014, 04:29 PM   #2
rdoggy
 
Join Date: Mar 2014
Anyone?
Please can someone comment on how they cope with their fatigue….
03-13-2014, 04:59 PM   #3
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
Here are the possible side effects of Pentasa according to webmd: Diarrhea, headache, nausea, or vomiting may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Infrequently, mesalamine can worsen ulcerative colitis. Tell your doctor right away if your symptoms worsen after starting this medication (such as increased abdominal pain/cramping, bloody diarrhea, fever).

Tell your doctor right away if you have any serious side effects, including: change in the amount of urine, dark urine, persistent nausea/vomiting, severe stomach/abdominal pain, yellowing eyes/skin, chest pain, shortness of breath.

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
__________________
6mp
Lialda
Vitamin D and B 12
Calcium
03-13-2014, 09:39 PM   #4
Kayla612
 
Kayla612's Avatar
 
Join Date: Mar 2014
Location: Highland, Indiana

My Support Groups:
I had a lot of fatigue too, and also needed iron infusions. My body was not taking in the iron and other nutrients because of my loss of appetite. I got so sick one day, and this was all before my Crohn's diagnosis, that I decided to change my diet and experiment with that because doctors had done nothing for me yet. So I cut out gluten and a TON of my symptoms went away. I still have abdominal pain and feel for fatigued some days but for my the most part it's done wonders. I had my appetite back for the most part and my body was absorbing iron better and I didn't need infusions anymore. I was literally getting fevers once every week or two. I have been gluten free for six months but now that I have an official diagnosis I am hoping once I get treatment I can ween bak into eating gluten. I really hope I don't have a legitimate intolerance. Hope that helps, not sure if that's something you could try.
03-14-2014, 06:43 AM   #5
rdoggy
 
Join Date: Mar 2014
Thank you

I do not get stomach pains or anything else that is common (very rarely anyway and when i do it is an obvious flare up)
I just suffer from the fatigue and sickness which seems to rule my life a lot of the time.

My consultant knows all this and suggested i come on a forum to get some advice for dealing with it.
03-14-2014, 12:43 PM   #6
Shiny
 
Join Date: Jan 2013
Sorry you are suffering. I also get the fatigue and unwellness. The fatigue worsens when my iron or vitamin d levels are low. I take daily supplements of both now.

What helped me a lot was found an allergy to an ingredient in lot of processed food (especially baked goods). I avoid the additive now and have so many better days. However if I miss it in the ingredient list and ingest something with DATEM in it, I am worthless for the rest of the day (nauseated, tired, unwell all around). Maybe there is something you are eating that is contributing to your sickness. Just a thought.

I hope you find something that helps you soon.
03-14-2014, 01:52 PM   #7
girlygirl
Senior Member
 
girlygirl's Avatar
 
Join Date: Sep 2010
Location: Houston, Texas

My Support Groups:
Hi.. Sorry you're not feeling so well. For advice I would say have the Dr.'s double check your Vit-B12 and D, I give myself monthly injections of the B12 and it's helped.

Also, after I was diagnosed I suddenly had other problems going on with my body. Once CD is active there's a possibility of other AI's to become active as well, or just other extra intestinal issues. For me, I developed High Blood Pressure, Thyroid Nodules, Hypothyroidism, Allergies, Polyarthralgia, Fatigue, etc.. the list goes on.

I would check your family history to see if you have anything in your genes that could have been triggered. Also, stress is the worst. I'm sure you already know that though.

Hope you feel better soon.
Kindest Regards,
Monica
__________________
GirlyGirl

2010:IBD, CD, Thyroid Nodules, Polyarthralgia; 2015:Gallstones, SBO
Meds: Apriso, Buproprion, B12, Levothyroxine, Lasix, Toprol, Duloxetine, etc
Prev: Traimcinolone, Nystatin, Promethazine, Omeprazole, VIT D, Folic acid, Sulfasalazine, Xifaxin, Zolpidem, Ranitidine, Cipro, Vasculera, Erythromycin, Hydrochlorothiazide, Prednisone, Naproxen, Levocetirizine, Flexeril, Methotrexate, Levaquin, Metronidazole, Tizanidine
Surgery: Abscess/Fistula - Aug2010; GB 2015
03-14-2014, 04:08 PM   #8
rdoggy
 
Join Date: Mar 2014
Thank you so so much this has helped to know i a not the only one!!
yes my vit d was low last blood test so i have started taking a supplement now.
I do react very strongly to stress and over tiredness and we have had a lot of both lately so…..
i guess it is hard these days to try to avoid stress and with two kids etc it is tough to get enough rest too!

thank you and i hope you both are feeling well x
03-14-2014, 04:18 PM   #9
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
Hi rdoggy, welcome to the forum. When you mentioned your pupils stay dilated sometimes, I immediately thought of Addison's disease (sometimes also called adrenal fatigue or adrenal insufficiency). Addison's can mimic Crohn's-like symptoms and could cause all of the symptoms you listed. I would ask your doctor about being tested for it - there's a blood test called the ACTH stimulation test which can check pretty accurately for Addison's. I will say, Addison's is pretty rare, so many doctors don't know much about it and some doctors haven't even heard of it, so you should do some research on it yourself first to see if it sounds like you and so that you can ask your doctor some informed questions. With what you said about your pupils, though, I would definitely be concerned about Addison's.

Here are some links for you with more information. Here's a link about adrenal fatigue:
http://www.adrenalfatigue.co.nz/adre...al-exhaustion/
(Scroll about halfway down the page to get to the part about pupil dilation.)

Here's the wikipedia page for the ACTH test (I've had this test myself - in my case Addison's was ruled out, but if you have questions about the test, I can try to answer them for you):
http://en.wikipedia.org/wiki/ACTH_stimulation_test

Can I ask, have you ever been on prednisone? If so, do you respond well to a low dose of prednisone? The ideal dose of pred for an Addison's patient is 7.5 mg. I had once taken a trial of 10 mg of pred, and it made me feel tons better and made all my symptoms go away within the first 24 hours, which is why my doctors thought perhaps I had Addison's - my pupils always reacted normally though and my ACTH test result did not indicate Addison's.
03-14-2014, 04:37 PM   #10
rdoggy
 
Join Date: Mar 2014
Thanks CAT will look into this.

never been on prednisone no
03-15-2014, 01:01 PM   #11
Kayleigh90
 
Join Date: Dec 2013
Sorry to hear your struggling. I sympathise completely - I used to always struggle with feeling exhausted, and just off, even without a flare. For me, taking supplements really helped - a daily multivitamin & I take iron as well. I also find that I have to drink a ton of water, as dehydration saps me of energy. I don't know if this helps, but please know that your not alone.
03-15-2014, 04:10 PM   #12
rdoggy
 
Join Date: Mar 2014
Thank you Kayleigh.
I have left very alone with it all but good to hear i am not

Take care
Reply

Crohn's Disease Forum » General IBD Discussion » Fatigue and sickness - advice please
Thread Tools


All times are GMT -5. The time now is 05:09 AM.
Copyright 2006-2017 Crohnsforum.com